Oklahoma, 2010Damaging Wind in Oklahoma, June 11, 2010
June 11, 2010 · NWS OUN · 1 event in 1 county or zone
An mid-level disturbance moved north out of south Texas during the day on the 11th. Thunderstorms developed during the late afternoon and early evening hours as the disturbance neared the Red River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An mid-level disturbance moved north out of south Texas during the day on the 11th. Thunderstorms developed during the late afternoon and early evening hours as the disturbance neared the Red River. A thunderstorm briefly became severe over Garvin county, with winds estimated at 60 mph, causing minor damage to a power line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 5:45 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 11, 5:45 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT FRI JUN 11 2010
.AVIATION...
VFR CEILINGS AND VISIBILITIES EXPECTED TO PREVAIL MOST OF THE
FORECAST PERIOD...ALONG WITH STRONG SOUTH/SOUTHEAST WINDS. THE
EXCEPTION WILL BE IFR/MVFR CEILINGS MOST TERMINALS BETWEEN 09Z AND
16Z. THE LOWEST CEILINGS ARE EXPECTED TO BE OVER FAR NORTHWEST AND
WEST-CENTRAL OKLAHOMA TAF SITES.
SCATTERED SHOWERS AND ISOLATED STORMS SOUTH OF KOUN EARLY THIS
EVENING MAY IMPACT KOUN BRIEFLY WITH SOME LIGHT RAIN AND VFR
CEILING. IMPACTS FROM STORMS WELL SOUTH AND WEST OF OKLAHOMA/WESTERN
NORTH TEXAS WILL BE LEFT OUT OF THIS FORECAST AND WILL AMEND IF THEY
CAN ORGANIZE AND AFFECT SOUTHWEST OKLAHOMA AND KSPS TERMINALS.
&&
.DISCUSSION...
MADE A QUICK UPDATE TO FORECAST TO ACCOUNT FOR NEWER RUNS OF LOCAL
WRF AND HRRR MODELS...AND FOR OBSERVATIONAL TRENDS. AT LEAST SOME
SUPPORT FOR SCATTERED STORMS OVER SOUTH-CENTRAL AND SOUTHEAST
OKLAHOMA THROUGH THE FIRST PART OF THE EVENING...AND AN ISOLATED
SHOWER OR STORM CANNOT BE RULED OUT UP TOWARD CENTRAL OKLAHOMA AND
THE OKC METRO. SATELLITE TRENDS DO GIVE US CONCERN FOR WHAT THE
HRRR AND LOCAL WRF FORECAST WITH REGARDS TO SMALL YET POTENT STORM
COMPLEX FORMING OVER THE TEXAS PANHANDLE AND MOVING TO PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. WE BUMPED UP OR ADDED
POPS FOR THIS EVENING. IF WE DO GET THE FORECAST
DEVELOPMENT...POPS WILL NEED TO BE RAISED MUCH HIGHER.
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT FRI JUN 11 2010/
DISCUSSION...
WILL LEAVE IN SLIGHT POPS FOR THIS EVENING MAINLY ACROSS
WESTERN THIRD OF OKLAHOMA/NW TEXAS. RATHER HIGH INSTABILITY HAS
DEVELOPED ACROSS EASTERN PARTS OF THE TX PANHANDLE THIS AFTERNOON
BUT WARM TEMPS AT MID-LEVELS MAY SUFFICIENTLY CAP STORM CHANCES.
OVERALL SOUTHWESTERLY FLOW WILL CONTINUE TO INCREASE OVER THE
WEEKEND AS UPPER TROUGH MAKES SLOW PROGRESS TO THE EAST. DRYLINE
ACROSS OKLAHOMA/TEXAS PANHANDLE AND SYNOPTIC BOUNDARY NORTH AND
WEST OF THE FA SHOULD LIMIT STORM CHANCES TO NORTHERN AND WESTERN
OKLAHOMA SATURDAY INTO SUNDAY. COLD FRONT/OUTFLOW BOUNDARIES
SHOULD MAKE BETTER PROGRESS INTO THE FA AS MAIN TROUGH LIFTS NORTH
AND EAST MONDAY INTO TUESDAY. APPEARS BEST CHANCE FOR STORMS
ACROSS CENTRAL AND SOUTHERN OKLAHOMA WILL OCCUR MONDAY INTO
TUESDAY. UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA AROUND MID
WEEK WHICH WILL BRING WARM AND MUGGY CONDITIONS AND SLIGHT CHANCES
FOR AFTERNOON/EVENING STORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 95 75 95 / 20 10 20 10
HOBART OK 74 97 73 97 / 30 20 20 20
WICHITA FALLS TX 75 97 75 97 / 30 10 10 10
GAGE OK 72 96 70 93 / 30 20 50 30
PONCA CITY OK 76 94 75 94 / 10 10 30 20
DURANT OK 75 93 76 93 / 40 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/11
Hazardous weather outlook, Jun 11, 4:10 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT FRI JUN 11 2010
OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
510 PM CDT FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS.
LOCATION...
THE GREATEST CHANCES FOR STORMS WILL BE SOUTHERN AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS. THE LOWEST PROBABILITY FOR
STORMS WILL BE OVER NORTH-CENTRAL OKLAHOMA. THE HIGHEST CONCERN FOR
ANY ORGANIZED SEVERE WEATHER WILL BE OVER THE WESTERN THIRD OF
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH.
IF WE DO GET THE DEVELOPMENT OF A LARGE THUNDERSTORM COMPLEX THIS
EVENING...HEATBURSTS WILL AGAIN BE POSSIBLE. THE HEATBURSTS COULD
PRODUCE PROLONGED SOUTHERLY WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS
AS HIGH AS 65 MPH. LOCATIONS THAT WOULD SEE THESE IMPACTS WILL BE ON
THE NORTHERN PERIPHERY OF ANY COMPLEX THAT FORMS.
DISCUSSION...
AS A WEAK ATMOSPHERIC DISTURBANCE MOVES NORTHWARD OUT OF SOUTHWEST
TEXAS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. IF THESE STORMS CAN GET
ORGANIZED...THEY COULD PRODUCE ENOUGH OUTFLOW TO AID IN STORM
DEVELOPMENT ACROSS CENTRAL OKLAHOMA THIS EVENING. ANY STORMS THAT
FORM SHOULD DISSIPATE TOWARD OR WITHIN AN HOUR OF SUNSET.
OTHER STORMS MAY FORM NEAR A DRY LINE OVER THE TEXAS PANHANDLE.
THERE IS A GREATER AMOUNT OF ENERGY AVAILABLE OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS...SO THE RISK OF SEVERE WEATHER WILL BE
HIGHER THAN OVER SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS.
ALTHOUGH THE PROBABILITY IS FAIRLY LOW FOR A LARGE THUNDERSTORM
COMPLEX AGAIN THIS EVENING...IF ONE DOES DEVELOP...THERE WILL BE A
THREAT FOR ANOTHER ROUND OF HEATBURSTS NORTH OF ANY COMPLEX.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE SATURDAY AND SUNDAY PRIMARILY
ACROSS NORTHWEST OKLAHOMA AS A COLD FRONT MOVES TOWARD THE AREA AND
A SLOW MOVING STORM SYSTEM MOVES FROM THE WESTERN UNITED STATES
TOWARD THE GREAT PLAINS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN NORTHWEST OKLAHOMA ON SATURDAY AND SUNDAY.
THUNDERSTORM CHANCES... ALONG WITH THE POTENTIAL FOR HEAVY
RAINFALL... SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE AREA MONDAY
AND TUESDAY AS THE COLD FRONT MOVES SLOWLY SOUTH.
OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES OVER 100 WILL CONTINUE ACROSS MUCH OF THE AREA
SATURDAY AND SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY MORNING.In the hours before
Special weather statement, Jun 11, 6:33 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT FRI JUN 11 2010
OKZ040-120045-
GARVIN OK-
733 PM CDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.
AT 732 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ELMORE CITY...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3487 9742 3484 9717 3458 9723 3460 9745
Special weather statement, Jun 11, 6:44 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT FRI JUN 11 2010
OKZ028-040-120100-
MCCLAIN OK-GARVIN OK-
744 PM CDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES.
AT 744 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
PAULS VALLEY...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS. STRONG WIND GUSTS WILL OCCUR WELL AWAY FROM THE
STORM.
LAT...LON 3495 9744 3487 9706 3461 9723 3466 9744
Thunderstorm Wind, Garvin
- When
- June 11, 7:10 PM CST to 7:11 PM CST
- Where
- Garvin County, Maysville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.820, -97.410
A power line was downed by the severe wind. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241595.